Alert archive / Puerto Rico / Special Weather Statements in 2016
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Oct 14, 2016, 1:44 PM CDT. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2016, 1:44 PM CDT (18:44 UTC)
- Expired
- Oct 14, 2016, 2:15 PM CDT
- In force
- 31 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 97 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
362
WWCA82 TJSJ 141844
SPSSJU
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
244 PM AST FRI OCT 14 2016
PRZ009-141915-
WESTERN INTERIOR-
244 PM AST FRI OCT 14 2016
...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SAN SEBASTIAN AND
LAS MARIAS MUNICIPALITIES...
AT 240 PM AST...THUNDERSTORMS AFFECTING SAN SEBASTIAN AND LAS
MARIAS. AS THESE STORMS PASS BY...EXPECT STRONG GUSTY WINDS AROUND
30 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. THIS ACTIVITY
WILL CONTINUE THE NEXT HOUR OR SO ACROSS THESE MUNICIPALITIES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1836 6691 1821 6692 1821 6702 1825 6705
1828 6703 1838 6703
TIME...MOT...LOC 1840Z 000DEG 0KT 1827 6698
$$
23What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Oct 14, 1:06 PM CDT, 38 minutes earlier.
Area forecast discussion, Oct 14, 1:06 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
206 PM AST Fri Oct 14 2016
.SYNOPSIS...Mid to upper level ridge will build and remain in
place across the region today through the weekend. Ridge is then
forecast to erode by early next week as a broad trough will move
across the Western Atlantic. Surface high pressure ridge will build
across the west and central Atlantic to maintain light to
moderate easterly trade winds through the weekend. Recent
satellite imagery suggests a weak easterly perturbation and patch
of low level moisture now moving across the Northeast Caribbean
with a slot of drier air quickly approaching the Lesser Antilles.
&&
.DISCUSSION...Recent TJSJ 14/12z upper air sounding and satellite
imagery both suggest sufficient moisture advection and convergence
across the region to combine with local and diurnal effects to allow
for afternoon and early evening convection across the islands and
coastal waters. Therefore expect intervals of showers and isolated
thunderstorm during the rest of the afternoon and early evening
hours across the islands. This will be followed by a gradual
clearing and decreasing moisture convergence as drier air will
filter across the region over much of the weekend.
Over the weekend mostly fair weather and somewhat drier conditions
can be expected as the ridge aloft will support a cap inversion
and limit moisture advection. However, expected local sea breeze
convergence and diurnal effects to still support isolated to scattered
afternoon convection mainly across parts of the interior and west
sections of Puerto Rico.
By early next week as gradual change in the weather pattern is
expected as an induced surface trough is forecast to then move
across the region and a south to southeast wind flow will an increase
in ITCZ moisture convergence. In addition, the southerly flow will
allow for good daytime heating and also slightly warmer afternoon
temperatures at least through Wednesday of next week.
&&
.AVIATION...SHRA/TSRA in the vicinity of TJSJ, TJPS, TJMZ, and TJBQ
expected to continue through 14/21Z...possibly affecting the TJMZ
terminal causing TEMPO MVFR conds. VCSH expected at TIST and TISX
SHRA stream off the islands with brief moments of SHRA affecting
TIST this afternoon. Winds from the East to ESE this afternoon at
around 10KT with sea breeze variations, remaining light and easterly
for the outlying islands and becoming light and variable
at the PR terminals overnight.
&&
.MARINE...High risk of rip currents continue for the North facing
beaches of PR, St Thomas, Culebra, and also for portions of the SW
beaches of PR. Small craft should exercise caution as seas are expected
to be up to 6 feet.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 90 78 90 / 20 20 30 30
STT 78 89 78 90 / 10 20 30 30
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk until 8 PM AST this evening for Culebra-
Mayaguez and Vicinity-North Central-Northeast-Northwest-San
Juan and Vicinity-Southwest-Western Interior.
VI...High Rip Current Risk until 8 PM AST this evening for
St.Thomas...St. John.. and Adjacent Islands.
AM...None.
&&
25/09Hazardous weather outlook, Oct 14, 5:18 AM CDT, 8 hours 26 minutes before
PERSPECTIVAS SOBRE CONDICIONES PELIGROSAS DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 607 AM AST VIERNES 14 DE OCTUBRE DE 2016 AMZ710>745-PRZ001>013-151015- SAN JUAN Y VECINDAD-NORESTE-SURESTE-INTERIOR ESTE-CENTRAL NORTE- INTERIOR CENTRAL-PONCE Y VECINDAD-NOROESTE-INTERIOR OESTE- MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES- AGUAS COSTERAS Y MAR AFUERA DEL ATLANTICO Y DEL CARIBE- 607 AM AST VIERNES 14 DE OCTUBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA PUERTO RICO Y LAS AGUAS COSTERAS ADYACENTES DEL ATLANTICO. .DIA UNO...HOY Y ESTA NOCHE .TRONADAS...EXISTE EL POTENCIAL DE TRONADAS CON LLUVIAS FUERTES Y VIENTOS BREVES EN RAFAGA ESTA TARDE A TRAVES DE SECTORES DEL INTERIOR Y OESTE DE PUERTO RICO. .INUNDACIONES...LLUVIAS FUERTES PODRAN LLEVAR A INUNDACIONES URBANAS Y DE RIACHUELOS. .OLAS...OLEAJE PICADO DE HASTA 6 PIES SE ESPERA A TRAVES DE LOS PASAJES DEL CARIBE Y AGUAS DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA LAS PLAYAS DE LA COSTA OESTE Y NORTE DE PUERTO RICO. .CALOR...INDICES DE CALOR SOBRE LO NORMAL A LO LARGO DE LAS AREAS COSTERAS DE PUERTO RICO. .DIAS DOS HASTA SIETE...SABADO A JUEVES ALGUNAS CORRIENTES SUBMARINAS Y OLEAJE PELIGROSO CONTINUARAN A LO LARGO DE LA COSTA NORTE Y OESTE DE PUERTO RICO Y SUS AGUAS LIMITROFES. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN. AMZ715-725-VIZ001-002-151015- SAN TOMAS SAN JOHN E ISLAS ADYACENTES- SANTA CRUZ-AGUAS CERCA DE LA COSTA DEL ATLANTICO Y AGUAS COSTERAS ADYACENTES DEL CARIBE- 607 AM AST VIERNES 14 DE OCTUBRE DE 2016 ESTA PERSPECTIVA SOBRE LAS CONDICIONES PELIGROSAS DEL TIEMPO ES PARA LAS ISLAS VIRGENES AMERICANAS Y LAS AGUAS COSTERAS ADYACENTES. .DIA UNO...HOY Y ESTA NOCHE .OLAS...OLEAJE PICADO DE HASTA 6 PIES SE ESPERA A TRAVES DE LOS PASAJES DEL CARIBE Y AGUAS DEL ATLANTICO. .CORRIENTES SUBMARINAS...EXISTE UN RIESGO ALTO DE CORRIENTES SUBMARINAS PARA EL NORTE DE LAS ISLAS VIRGENES AMERICANAS. .CALOR...INDICES DE CALOR SOBRE LO NORMAL A LO LARGO DE LAS AREAS COSTERAS DE SANTA CRUZ. .DIAS DOS HASTA SIETE...SABADO A JUEVES ALGUNAS CORRIENTES SUBMARINAS PELIGROSAS CONTINUARAN A LO LARGO DE LAS PLAYAS DEL NORTE DE LAS ISLAS VIRGENES AMERICANAS. .COMUNICADO SOBRE INFORMACION REPORTADA POR OBSERVADORES... NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES...SIN EMBARGO...SE LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGIA EN SAN JUAN.
In the hours before
Special weather statement, Oct 14, 12:53 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
153 PM AST FRI OCT 14 2016
PRZ006-141845-
CENTRAL INTERIOR-
153 PM AST FRI OCT 14 2016
...A STRONG THUNDERSTORM IS AFFECTING UTUADO...CIALES AND JAYUYA
MUNICIPALITIES...
AT 151 PM AST... STRONG THUNDERSTORM WAS LOCATED OVER
JAYUYA...UTUADO...AND CIALES. THE STORM IS MOVING WEST AT 5 MPH.
WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1833 6654 1823 6652 1823 6663 1825 6662
1824 6661 1828 6660 1828 6658 1829 6657
1831 6657 1832 6660 1832 6661 1833 6661
TIME...MOT...LOC 1751Z 000DEG 0KT 1829 6661
JJASpecial weather statement, Oct 14, 1:38 PM CDT, 6 minutes before
COMUNICADO ESPECIAL SOBRE LAS CONDICIONES DEL TIEMPO SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR 153 PM AST VIERNES 14 DE OCTUBRE DE 2016 PRZ006-141845- INTERIOR CENTRAL- 153 PM AST VIERNES 14 OCTUBRE DE 2016 ...UNA TRONADA FUERTE ESTA AFECTANDO LOS MUNICIPIOS DE UTUADO... CIALES Y JAYUYA... A LAS 1:51 PM AST...UNA TRONADA FUERTE ETABA LOCALIZADA SOBRE JAYUYA...UTUADO...Y CIALES...MOVIENDOSE HACIA EL OESTE A 5 MPH. RAFAGAS DE VIENTO EN EXCESSO DE 30 MPH SON POSIBLES CON ESTA TORMENTA. LLUVIAS TORRENCIALES ESTAN OCURRIENDO CON ESTA TORMENTA Y PODRIAN CAUSAR INUNDACIONES LOCALIZADAS. NO INTENTE CONDUCIR SU VEHICULO A TRAVES DE CARRETERAS INUNDADAS. RAYOS FRECUENTES DE NUBE A SUELO ESTAN OCURRIENDO CON ESTA TRONADA. LOS RAYOS PUEDEN CAER A 10 MILLAS DE DISTANCIA DE UNA TRONADA. BUSQUE REFUGIO SEGURO DENTRO DE UN EDIFICIO O VEHICULO. JJA/ACOTTO
Special weather statement, Oct 14, 1:44 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
244 PM AST FRI OCT 14 2016
PRZ009-141915-
WESTERN INTERIOR-
244 PM AST FRI OCT 14 2016
...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT SAN SEBASTIAN AND
LAS MARIAS MUNICIPALITIES...
AT 240 PM AST...THUNDERSTORMS AFFECTING SAN SEBASTIAN AND LAS
MARIAS. AS THESE STORMS PASS BY...EXPECT STRONG GUSTY WINDS AROUND
30 MPH...FREQUENT LIGHTNING AND TORRENTIAL RAINFALL. THIS ACTIVITY
WILL CONTINUE THE NEXT HOUR OR SO ACROSS THESE MUNICIPALITIES.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 1836 6691 1821 6692 1821 6702 1825 6705
1828 6703 1838 6703
TIME...MOT...LOC 1840Z 000DEG 0KT 1827 6698
23The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 12:53 PM CDT | Special Weather Statement | JSJ | 52 min | |
| Oct 14, 1:53 PM CDT | Areal Flood Advisory | JSJ | 112 min |
Nearby
Special Weather Statements in Puerto Rico, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.